MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL OTW; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL OTW; PROSTHESIS, ESOPHAGEAL
Model Number M00517760
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Positioning Problem (3009); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation on (b)(6)2022 that an agile esophageal otw fully covered stent was implanted to treat a 5cm malignant stricture in the distal esophagus during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6)2022.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was difficult to deploy and was fully deployed more distal.The stent was successfully repositioned into its correct position with forceps and the procedure was completed.However, a day after stent placement, it was noted that the stent migrated into the stomach.The stent was removed and a competitor's percutaneous endoscopic gastrostomy (peg) tube and a replacement gastrostomy tube were placed for palliative care.There were no patient complications reported as a result of this event.In the physician's assessment, the patient's anatomy and progression of disease state contributed to the difficult deployment.In the physician's assessment, the stent migrated due to the stent dilating the stricture.
 
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.

Brand Name
AGILE ESOPHAGEAL OTW
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14025129
Report Number3005099803-2022-01755
Device Sequence Number11405861
Product Code ESW
UDI-Device Identifier00191506006631
UDI-Public00191506006631
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K211960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2024
Device Model NumberM00517760
Device Catalogue Number1776
Device Lot Number0028938651
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2022
Initial Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown